MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 77.5 cm from the hub.Conclusions: evaluation of the returned ace60 confirmed that the catheter was stretched.If the ace60 is retracted against resistance, damage such as stretching may occur.During the functional test, resistance was encountered while attempting to advance the returned ace60 through a demonstration neuron max due to the stretched distal shaft, and the ace60 could not be advanced any further.Further evaluation of the returned ace60 revealed kinks along the catheter shaft.Some of these kinks may have occurred during use and some may be incidental to the reported complaint.Evaluation of the returned neuron max revealed a kink.The root cause of this damage could not be determined.However, the kink in the neuron max may have contributed to the stretched distal shaft of the ace60.During the functional test, resistance was encountered while attempting to advance a demonstration ace60 through the returned neuron max due to the kink, and the ace60 could not be advance any further.A jet7 device was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The investigation findings do not lead to a clear conclusion about the root cause of the kink.This report is associated with mfr report number: 3005168196-2020-00201.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 60 reperfusion catheter (ace60), a velocity and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician completed one pass using the neuron max, ace60 and velocity.Upon removal of the ace60, the physician noticed that the distal end of the ace60 was stretched.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10281261
Report Number3005168196-2020-00943
Device Sequence Number689625
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberH10035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005